Talk

Advanced search

Mumsnet has not checked the qualifications of anyone posting here. If you need help urgently, see our mental health web guide which can point you to expert advice.

Olannzapine

(10 Posts)
Morzinebabe Wed 15-Jul-15 17:45:42

I've just started on 2.5mg of olanzapine for severe anxiety and am feeling sluggish in the mornings and a little shaky. Has anyone had these symptoms taking this

Aquamarine70 Thu 16-Jul-15 15:56:07

I take this at the same dose. I find I do feel more tired in the morning & have trouble waking. I don't feel shaky. How long have you been taking it? You may find it's just your body adapting. I felt a bit puffy the first few weeks of taking it & my appetite improved.

Morzinebabe Thu 16-Jul-15 18:57:34

Yes it probably is that my body is getting used to it. Have you been taking it for anxiety? Do you find it helps?

Aquamarine70 Fri 17-Jul-15 06:33:48

I am taking it as a boost add on to Sertraline. The highest dose of Sertraline I can take is 75mg. If I take more then I get bad side effects. The olanzapine helps boost up the Sertraline a bit & is also a mood stabiliser. I am taking it for major depression & I also suffered with anorexia. When my mood is very low I don't eat as a coping mechanism. The 2.5mg dose is just enough & it also helps me sleep. I also take Clonazapam 0.5mg dose occasionally if I feel really stressed or around PMT time.
Are you on any other meds?

Morzinebabe Fri 17-Jul-15 19:22:26

Yes I have been on Citalopram 20 mg but that's been increased to 40. It's the anxiety that gets so debilitating. I was really bad 4 years ago and when things started again I saw a consultant who prescribed the olanzapine.

Aquamarine70 Sat 18-Jul-15 02:45:36

The Olanzapine has been a life saver for me. I have tried to come off it but within a few days I can't sleep & end up with a 6 day migraine if I carry on not sleeping. My mood really plummets & then I can't stop crying. As soon as I start taking it again it works immediately. My psychiatrist has been the best for finding the right combination of meds for me. Are you having any counselling at all?

Morzinebabe Sun 19-Jul-15 13:48:51

No - I'm going to speak to someone at our local Mind office and then hopefully be able to attend some sessions that they offer. I have strategies I use which helped last time - mindfulness is a great one. A book called Mindfulness in 8 weeks is good and they have downloads you can get. I try to use distraction tactics when I can. I knit or do some cross stitch. Try a puzzle ,gardening. It all sounds simple when you write it down but it is very hard to keep doing it.

LadyFuckrington Mon 20-Jul-15 12:56:26

I've been on olanzapine 2.5 in the morning and 5mg in the evening, it's really helped with my sleep and anxiety but I have put on two stone in two months...

LadyFuckrington Mon 20-Jul-15 12:57:24

Meant to say I've been on it for three months now. The weight gain has escalated in the last eight weeks.

notasheep11 Wed 22-Jul-15 16:40:28

Hi Morzine.I understand where you are at.I too was on olanzapine but it heightened my anxiety shock and I put on four stone shock.Definitely agree that mindfulness is a great tool,also,I do deep breathing exercises and hovering helps too smile Do you get the fight or flight symptoms where you feel like you are going to die ? I now take Diazepam but only as a last resort

Join the discussion

Join the discussion

Registering is free, easy, and means you can join in the discussion, get discounts, win prizes and lots more.

Register now